MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, the haptic was deformed/asymmetric.Additional information was received and stated, the event occurred during loading and there was no patient contact and no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9 and d.10.The manufacturer internal reference number is: (b)(6).
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The product was returned for analysis and the reported complaint was observed.The lens was returned in a company cartridge.Inadequate viscoelastic was observed in the cartridge.The lens almost to the nozzle entry.The lens was misfolded pressed up against the roof of the cartridge.Both haptics were extended.The lens and haptic positions would indicate a plunger underride occurred.No haptic damage or abnormalities were observed.The cartridge had evidence of placement into a handpiece.The company cartridge was cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.The root cause for the reported haptic deformed/asymmetric appears to be related to a failure to follow the instructions for use (ifu).The lens was misfolded pressed up against the roof of the cartridge.The lens and haptic positions would indicate a plunger underride occurred.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.In addition, inadequate viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21719406
Report Number9612169-2025-00494
Device Sequence Number3809299
Product Code HQL
UDI-Device Identifier00380655093207
UDI-Public(01)00380655093207(17)290811(11)240813(10)25898382
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.205
Device Lot Number25898382
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/07/2025
05/26/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/06/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL, CARTRIDGE B; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; VISCOAT
Patient SexUnknown